Alert archive / Vermont / Special Weather Statements in 2012

Special Weather Statement, NWS Albany, NY

August 5, 2012Windham County, Vermont

NWS Albany, NY issued this special weather statement at Aug 5, 2012, 9:43 PM EDT for Windham County, Vermont. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 9:43 PM EDT (01:43 UTC)
Expired
Aug 5, 2012, 10:15 PM EDT
In force
32 min
Issued by
NWS Albany, NY

County Windham County, VT

The radar

The Albany radar (KENX), 130 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1547 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WWUS81 KALY 060143
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
943 PM EDT SUN AUG 5 2012

VTZ013>015-060215-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
943 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  EASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR WEST WARDSBORO...OR ABOUT OVER
STRATTON...AND MOVING EAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEWFANE BY 950 PM EDT
TOWNSHEND BY 955 PM EDT
9 MILES NORTH OF PUTNEY BY 1000 PM EDT
SAXTONS RIVER AND WESTMINSTER BY 1005 PM EDT
BELLOWS FALLS BY 1010 PM EDT

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4292 7252 4288 7255 4285 7255 4277 7315
      4329 7294 4329 7281 4326 7281 4323 7270
      4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 0144Z 249DEG 41KT 4303 7280

$$

FRUGIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 8:54 PM EDT, 49 minutes earlier.

Area forecast discussion, Aug 5, 8:54 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
854 PM EDT SUN AUG 5 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY AND PRODUCE
VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS
WILL BE USHERED IN THE WAKE OF THE COLD FRONT FOR THE START OF THE
NEW WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
HAVE DROPPED MUCH OF FLASH FLOOD WATCH...FOR THE WESTERN
ADIRONDACKS...MOHAWK VALLEY...CAPITAL DISTRICT AND EASTERN
CATSKILLS INTO THE MID HUDSON VALLEY AS THE THREAT FOR HEAVY RAINS
HAS ENDED. HAVE LEFT REST OF WATCH IN PLACE...BUT WILL BE
DROPPING IT WHEN THE PRECIPITATION MOVES OFF TO OUR EAST LATER
THIS EVENING.

HAVE MADE ADJUSTMENTS BASED ON OBSERVATIONAL DATA AND TRENDS. HAVE
LOWERED POPS FOR THE OVERNIGHT HOURS AND REMOVED ANY MENTION FROM
MONDAY MORNING. THE COLD FRONT IS MOVING INTO CENTRAL NEW
YORK...COOLER LESS HUMID AIR IS ON THE WAY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
THE HOT AND HUMID AIRMASS CURRENTLY IN PLACE WILL BE REPLACED
BY A COOLER...MORE SEASONABLE AND DRIER ONE WHICH WILL BE USHERED
IN MONDAY MORNING IN THE WAKE OF THE COLD FRONT. HIGH PRESSURE
BUILDS IN AT THE SURFACE WITH THE FLOW ALOFT FLATTENING.
TEMPERATURES WILL BE SEASONABLE WITH COMFORTABLE DEW POINTS IN THE
50S. TEMPERATURES WILL BE A COUPLE/FEW DEGREES WARMER ON TUESDAY
AS THE FLOW BECOMING SOUTHERLY WITH DEW POINTS REMAINING IN THE
50S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE WEATHER WILL BECOME UNSETTLED FOR THE PERIOD. THE MODEL GUIDANCE
IS IN FAIRLY GOOD AGREEMENT CUTTING OFF AN UPPER LEVEL OVER THE
REGION BY THE WEEKEND. AT THE SURFACE...A LOW PRESSURE SYSTEM
WILL GRADUALLY MOVE ACROSS THE REGION. IT WILL BECOME WARM AND
HUMID WEDNESDAY AND THURSDAY AS THE SYSTEM APPROACHES.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
COLD FRONT APPROACHING FROM THE WEST...THE CONVECTION IS MOVING
OFF TO THE NORTHEAST. HAVE TIMED CONVECTION AT TAF SITES BASED ON
RADAR. HAVE VICINITY SHOWERS FOR A PERIOD BEHIND THE MAIN
CONVECTION. SOME MVFR FOG MAY DEVELOP AS CLOUD COVER DECREASES
OVERNIGHT....HOWEVER WINDS WILL BE BECOMING WESTERLY WITH THE
PASSAGE OF THE COLD FRONT BRINGING DRIER AIR IN. NORTHWESTERLY FLOW
FOR MONDAY WITH SOME WIND GUSTS INTO THE TEENS DURING THE DAY.

OUTLOOK...
MON...VFR. SLIGHT CHC --TSRA/-SHRA EAST OF THE HUDSON RIVER
EARLY IN THE MORNING.
TUE...VFR. NO SIG WX.
WED...VFR. SLIGHT CHC -SHRA/-TSRA.
THU-FRI...VFR/MVFR. CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY AND PRODUCE
VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS
WILL BE USHERED IN THE WAKE OF THE COLD FRONT FOR THE START OF THE
NEW WORK WEEK.

&&

.HYDROLOGY...
HAVE DROPPED MUCH OF FLASH FLOOD WATCH...FOR THE WESTERN
ADIRONDACKS...MOHAWK VALLEY...CAPITAL DISTRICT AND EASTERN
CATSKILLS INTO THE MID HUDSON VALLEY AS THE THREAT FOR HEAVY RAINS
HAS ENDED. HAVE LEFT REST OF WATCH IN PLACE...BUT WILL BE DROPPING IT
WHEN THE PRECIPITATION MOVES OFF TO OUR EAST LATER THIS EVENING.

A COOLER...MORE SEASONABLE AND DRIER AIRMASS WILL BE USHERED IN
THE WAKE OF THE COLD FRONT TO START THE NEW WORK WEEK. THE WEATHER
WILL BECOME FOR THE LATTER HALF OF THE WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR NYZ041>043-054-061-
     066-083-084.
MA...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR VTZ013>015.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Aug 5, 9:40 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
940 PM EDT SUN AUG 5 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-061100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
940 PM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 5, 9:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
925 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     AMENIA                  41.85N  73.55W
08/05/2012                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER ALY1200163

FRUGIS
Local storm report, Aug 5, 9:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
926 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND DMG     PINE PLAINS             41.98N  73.66W
08/05/2012                   DUTCHESS           NY   LAW ENFORCEMENT

            TREE DOWN

&&

EVENT NUMBER ALY1200164

FRUGIS
Local storm report, Aug 5, 9:39 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
939 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND DMG     1 ENE GREENFIELD        43.11N  73.85W
08/05/2012                   SARATOGA           NY   LAW ENFORCEMENT

            TREE DOWN

&&

EVENT NUMBER ALY1200166

FRUGIS
Local storm report, Aug 5, 9:40 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
940 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND DMG     FERNWOOD                43.28N  73.66W
08/05/2012                   SARATOGA           NY   LAW ENFORCEMENT

            TREE DOWN

&&

EVENT NUMBER ALY1200167

FRUGIS
Local storm report, Aug 5, 9:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
941 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     FORT EDWARD             43.27N  73.58W
08/05/2012                   WASHINGTON         NY   FIRE DEPT/RESCUE

            TREES DOWN

&&

EVENT NUMBER ALY1200169

FRUGIS
Special weather statement, Aug 5, 9:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
943 PM EDT SUN AUG 5 2012

VTZ013>015-060215-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
943 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  EASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR WEST WARDSBORO...OR ABOUT OVER
STRATTON...AND MOVING EAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEWFANE BY 950 PM EDT
TOWNSHEND BY 955 PM EDT
9 MILES NORTH OF PUTNEY BY 1000 PM EDT
SAXTONS RIVER AND WESTMINSTER BY 1005 PM EDT
BELLOWS FALLS BY 1010 PM EDT

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4292 7252 4288 7255 4285 7255 4277 7315
      4329 7294 4329 7281 4326 7281 4323 7270
      4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 0144Z 249DEG 41KT 4303 7280

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:17 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington43 min
Aug 5, 9:03 PM EDTSpecial Weather StatementALYBennington27 min

Nearby

Special Weather Statements in Vermont, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.